I got dysport a few weeks ago, and my eyelids are now drooping. How long will this last?

Doctor Answers 10

Droopy eyelids after Dysport

I'm sorry it has happened to you but the good news is that it's temporary and the bad news is that your doctor really failed to appropriately treat you. It might last for 3-4 weeks or it might last 3-4 months.  Drooping is a side effect that can happen with either Botox or Dysport injections and it happens because the medication somehow travels down under your eyebrow and affect the eyelid muscle responsible for opening your eyes (top part). Because it's now relaxed from Dysport, it causes drooping.  Experienced doctors know how to address this problem by simple prescription of eye drops that will help you make your eye lid not droopy and elevate them.   I offer follow up appointment to all my patients after their injection to make sure nothing like this happens and definitely know how to handle something like this if it does happen. The change of causing an eye lid dropping is like 2-3% each time you get an injection and it can happen even with the most experienced injectors.  The key is to know how to handle these side effects if and when they happen.  Please choose your doctors wisely.  Hope your drooping is getting better and my answer helps. Best, Dr. Avaliani


New York Physician
5.0 out of 5 stars 1 review

Eyelid drooping post Dysport treatment

Thank you for your question. I am sorry to hear of this undesired outcome. These effects would be expected to generally last anytime between 1-3 months depending on the dose and injecting technique used, as well as variation in individual metabolism of the Dysport used. At a few weeks post treatment, there is very little if at all that can be done to improve the outcome. I may suggest a very small dose of Dysport (only 2.5 - 5 units) injected bilaterally to the lateral upper peri-orbital regions may help to relax the lateral aspect of the orbital part of your orbiularis oculi muscles. This may help to raise your upper eyelids slightly but caution must be exercised as additional hooding of your upper eyelids may also occur.

A more definitive treatment to the gradual upper eyelid ptosis that we naturally see with ageing would be to consider a bilateral upper eyelid blepharoplasty which should only be performed by an experienced and appropriately trained cosmetic or plastic surgeon.



Dysport Longevity and Post Op Care

Thank you for your inquiry. Sorry to hear you are experiencing some side effects. Typically these effects will resolve within 3 - 4 months maximum. On some patients the effects will resolve quicker. I would advise to follow up with tour physician for post care instructions and other options.

Droppy Eyelid after Dysport

There is no exact time for how long the droopiness you are experiencing will last. It can last a few weeks to a few months. The droopiness will resolve over time. I recommend having this evaluated by your treating physician.

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 29 reviews

Droopy eyelids after Dysport..not the Norm

Having droopy eyelids after dysport can occur when the product is put in the wrong area. This can happen with either Botox or dysport.  Botox and dysport are both botulism A. Droopy eye lids is one of the side effects that can occur when using anyone of these products. It may last up to three months but usually gets better within a month. There are some type of eyedrops that may be used to help alleviate the problem. You should talk to your physician about this.

Carlos Wolf, MD
Miami Facial Plastic Surgeon
5.0 out of 5 stars 61 reviews

3-4 months

It sounds as if you have unfortunately suffered one of the potential side effects of Dysport treatment.

Because Dysport freezes muscles it has the benefit of freezing muscles that cause wrinkles, but can also freeze muscles that we don't want frozen.

In this instance the Dysport you received traveled to the palpebral muscle of your eyelid (a small muscle that is involved with blinking as well as keeping your eyes open).

The lid lag (or ptosis as it's known medically) will last as long as the Dysport in the other areas of your face, that is, roughly 3-4 months.

Philip A. Alves, MD
Toronto Physician
5.0 out of 5 stars 1 review

Droopy after Dysport--Try Thermage, Venus Legacy, Fillers

This will improve in 3-4 months after it has worn off. In the mean time, thermage/venus legacy and fillers will help improve this. See an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 174 reviews

Drooping eyebrows after Dysport

This can last 6-8 weeks. It won't last the entire duration of the Dysport because as it starts to wear off, the brows should elevate. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 30 reviews

Droopy eyelids after Dysport.

Thanks for sharing your concerns. I would make your injector aware of your complaint and you should consider seeing them to identify exactly what is going on with your droopiness. There is no exact time for how long the droopiness might last.  At best, it may be just a week or two or sometimes it could be several months. Best, Dr. ALDO

Aldo Guerra, MD
Scottsdale Plastic Surgeon
4.9 out of 5 stars 197 reviews

Eyelids drooping after Dysport

Although it is possible to get drooping of the upper eyelids after Dysport, there is not an exact time for how long it might last.  Sometimes, it may be just a week or so but sometimes it could be a few months.  It will resolve over time though.  You might want to speak with the physician who treated you, as there is a prescription eye drop that can sometimes help with this issue.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.